100%(4)4 out of 4 people found this document helpful
This preview shows page 31 - 32 out of 37 pages.
1.Fifteen minutes after beginning a transfusion of O negative blood to a patient in shock, the nurse assesses a drop in the patient’s blood pressure to 60/40 mm Hg, heart rate 135 beats/min, respirations 40 breaths/min, and a temperature of 102° F. The nurse notes the new onset of hematuria in the patient’s Foley catheter. What are the priority nursing actions? (Select all that apply.)a.Administer acetaminophen.b.Document the patient’s response.c.Increase the rate of transfusion.d.Notify the blood bank.e.Notify the provider.f.Stop the transfusion.In the event of a reaction, the transfusion is stopped, the patient is assessed, and both the physician and laboratory are notified. All transfusion equipment (bag, tubing, and remaining solutions) and any blood or urine specimens obtained are sent to the laboratory according to hospital policy. The events of the reaction, interventions used, and patient response to treatment are documented although this occurs after immediate action has been taken. Acetaminophen is not warranted in the immediate recognition and treatment of a transfusion reaction. The infusion must be stopped. Increasing the infusion further increases the likelihood of worsening the transfusion reaction.2.The nurse is caring for a patient admitted with shock. The nurse understands which assessment findings best assess tissue perfusionin a patient in shock? (Select all that apply.)Chapter 13: Cardiovascular Alterations1.The patient is admitted with a suspected acute myocardial infarction (AMI). In assessing the 12-lead electrocardiogram (ECG) changes, which findings would indicate to the nurse that the patient is in the process of an evolving Q wave myocardial infarction (MI)?